MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT
Model Number RD1300-10
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in france reported that the valves of 42 units rd1300 neopuff t-piece circuits were not moving.There were no reported patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is in the process of completing our investigation.We will provide a follow-up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Method: the subject rd1300 neopuff t-piece circuits were not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information and photography provided by the healthcare facility and our knowledge of our product.Results: the customer reported that 42 units of the rd1300 neopuff t-piece circuits valve was unable to be moved.Visual inspection of the photograph provided by the healthcare facility was unable to determine the tightness of the peak expiratory end pressure (peep) cap and the cavity of the cap.Conclusion: without the subject device, we are unable to determine the exact cause of the reported fault.The neopuff is a portable, reusable device used to assist in the delivery of respiratory breaths to infants until adequate spontaneous breathing occurs.Being a portable device, the neopuff can be susceptible to impact damage, for instance when accidentally dropped or subjected to considerable external force.The neopuff technical manual warns against dropping the neopuff or subjecting it to impact damage which may cause the unit to operate incorrectly.If the neopuff is suspected to have been damaged, the manometer and valve system should be performance tested.In addition, the neopuff user instructions state that the user should "check manometer reads zero with no gas flow" and check the pressure settings "prior to every use of the neopuff".As mentioned, the neopuff technical manual states the following: dropping the neopuff / perivent infant resuscitator or other similar forms of impact may cause damage resulting in incorrect operation of the unit.If you suspect damage to have occurred, please perform checks as outlined [in the manual] before connection to a patient.Each neopuff unit is assembled and 100% tested in the production line to verify that each unit conforms to critical product specifications.Any unit that fails is rejected.The subject neopuff would have met the requirements at the time of production.
 
Event or Problem Description
A healthcare facility in france reported that the valves of 42 rd1300 neopuff t-piece circuits units could not be moved.There were no reported patient consequences.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Correction: section h11: additional manufacturer narrative is corrected.Section h6: investigation findings and investigation conclusions are corrected.Method: the subject device, rd1300-10 neopuff t-piece circuit was returned to fisher and paykel healthcare (f&p) in new zealand for evaluation.Our investigation is thus based on the analysis of the returned device, information and description of events provided by the healthcare facility, and our knowledge of the product.Results: during visual inspection and testing of the subject device, the peep valve was found to be tight and hard to rotate it both clockwise and anticlockwise directions, confirming the reported failure.Although, the valve was found to be tight, the peep pressure can be set, and the circuits passed functional testing.Further investigation has confirmed that the compatible peep valve cavities were used to manufacture the subject device.Conclusion: we are unable to determine the exact cause of the reported event.The rd1300-10 neopuff t-piece circuit is a single use breathing circuit intended to provide ventilatory support to neonates and infants with respiratory insufficiency.The device is designed to connect to the f&p neopuff t-piece resuscitator or any other gas-powered resuscitator compliant to iso-10651- 5:2006.The user instructions that accompany the rd1300 neopuff t-piece circuit state the following: "ensure pressures are monitored throughout resuscitation."." test resuscitator function with the blue cap in place or after connecting the test lung to the t-piece circuit.Test before using on the patient.".

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
BREATHING CIRCUIT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key20768476
Report Number9611451-2024-00801
Device Sequence Number18457628
Product Code BTL
UDI-Device Identifier09420012429988
UDI-Public(01)09420012429988(10)2103249644(11)240722(17)270722
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K892885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRD1300-10
Device Catalogue NumberRD1300-10
Device Lot Number2103249644
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer01/29/2025
04/08/2025
Initial Report FDA Received Date11/24/2024
Supplement Report FDA Received Date02/25/2025
04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown